MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°
Model Number 27293AA
Medical Device Problem Codes Chemical Problem (2893); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that vision was lost during a surgery.The intervention was delayed 45 minutes.The patient didn't suffer any harm, and the surgery was finished accordingly.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Device evaluation: the complained 27293aa was received on 2025-03-26 at the manufacturing site and was therefore available for investigation.The investigation has been completed on july 3.2025 during the examination, a leak in the distal solder seam due to chemical attack was detected.Moisture was found in the rod lens system.Furthermore, foreign particles are visible in the rod lens system.Additionally, the distal end shows an impact mark in the edge area.The customer's statement regarding "the vision was lost" cannot be confirmed.The imaging in the sharp area is blurred at the right edge but clear in the rest of the imaging.In the blurred area, residues/intruded moisture can be detected, which may affect the image quality.The distal solder joint is chemically attacked and leaking, which can facilitate the intrusion of moisture.Furthermore, an impact mark can be seen at the distal end, which can be partly responsible for the foreign particles present.The ocular bridge shows a scratch or abrasion mark, possibly caused by a holding device.The detected damages are not due to a manufacturing/production error and were most likely caused by clinical application/clinical reprocessing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 6°
Common Device Name
HOPKINS TELESCOPE 6°
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21649190
Report Number9610617-2025-00472
Device Sequence Number12646407
Product Code FGA
UDI-Device Identifier04048551233795
UDI-Public04048551233795
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K232370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27293AA
Device Catalogue Number27293AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer03/26/2025
03/26/2025
07/03/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/22/2025
04/22/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown